Swollen Lips After Restylane
- Asked by abbs in Australia
- 4 years ago
I had Restylane injections 4 days ago to my lip. The bow of my lip is really fat and the corners of my lip looked turned up. I'm really panicked about it. I'm not sure if it's swelling or the final result. I had 1 mg. injected, is that alot of product? I have very small lips and wanted a subtle result.
Should I wait for a few more days for the swelling to subside or shall I contact my plastic surgeon to have the filler dissolved?
Swollen lips after Restylane, Jeuvederm and Fat injections
Swelling and bruising to a varying degree is expected. If done by a professional you should do fine. Here are some tips to make it go away faster -
Minimizing Lip Swelling after Lip Augmentation - sounds like you are doing much of the below recommendations
Continued head elevation - sleep in recliner chair for up to the first week
Icing - not directly on skin, 20 min on then 20 min off if comfortable for the first 3 days
Low Salt diet
No heavy lifting, bending over or intense exercise Bromelain and/or Arnica Camouflage make up/ lipstick
Swelling after Restylane to Lips
Reduce swelling by sleeping with your head elevated the night after filler treatment of the lips
A number of years ago I started to advise my patients to make a point of sleeping with their head elevated on several pillows the night after treatment with fillers, and since then complaints about swelling the next morning dropped greatly.
I switched from Restylane® to Juvéderm about 5 years ago, and noted a further reduction [almost to zero] in the rate of complaints about swelling the morning after lip enhancement. My main reason for switching to Juvéderm was that the duration of cosmetic benefit was longer than with Resylane®, but reduced swelling after treatment was a fringe benefit of Juvéderm.
I am a consultant and clinical instructor, and have done clinical trials for Allergan; and I have been a consultant for Merz.
Still Swollen After Restylane to the Mouth
It is not too unusual to still have residual swelling after Restylane to the mouth area. However, by day four, one would tend to see improvement. Also, post-treatment swelling tends to respond well to intermitten icing early on. If you are not seeing progressive improvement by now, you should be in contact with your practitioner to discuss your concerns. Your practitioner should be able to determine if intervention is needed. If it becomes apparent that what you are seeing is product, Restylane can be dissolved with hyaluronic acid. Unfortunately, any benefits you may have received will be effected by the hyaluronidase. Knowing that this is an option may offer you encouragement rather than having to wait 4 to 6 months for the product to naturally and slowly degrade.
In any event, discuss your concerns with the one that performed the procedure. See the below link for information on the use of hyaluronidase.
Web reference: http://www.celibre.com/Celibreblog/?tag=/restylane+reversal
Restylane and swelling
Swelling after Restylane injection to the lips can last for several days, up to a week. This of course depends how much as injected also. Usually, one syringe(1cc) can be easily divided to .5cc to the upper and .5cc to the lower lip without resulting in too drastic of a change. Since it's only been 4 days, I would not be too concerned at this point. Although there is an agent to inject to help dissolve the product, it's best to be patient and allow for the product to dissolve naturally.
Give Restylane lip injections some more time
Hopefully, you have a little bit of swelling from the injection itself, in addition the Restylane tends to absorb water in the short term making it swell slightly more. Hopefully with time, maybe some gentle massage your result will be what you wish for.
I generally am conservative with how much I inject, and so I rarely inject an entire syringe for the lips, usually 0.4- 0.6cc. You can always go back and put more. Fortunately you can remove Restylane with hyaluronidase if necessary. Best of luck to you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.